Side effects of statins

Posted by Cardionorth @cardionorth, Apr 2, 2012

I am 8 months surviving a heart attack due to CAD. My first cardiologist put me on Lipitor, then simvastatin and finally Crestor. The Lipitor and Crestor made me pretty sick right away…so I have used simvastatin for much to the time. The list of side effects is long..from sleep issues, to severe body aches to fever to depression. My new cardiologist has put me on pravastatin and the side effects are the same. What else is there? Seems like it comes down to taking a drug that makes me sick or dying of a heart atack from artery blockage!! Not much of a choice. Any thoughts?

Interested in more discussions like this? Go to the Heart & Blood Health group.

Am on Lipitor and no side effects. Did have slight nausea and headache from Plavix (blood thinner), but Tylenol helped with the headache.

REPLY

Do you find them to upset the digestive track and cause extreme flatulence?

REPLY
@roxie43

Do you find them to upset the digestive track and cause extreme flatulence?

Jump to this post

You don’t give your age, but there is no reliable research to indicate that statins are helpful for seniors, including those with established artery disease. That said, it is also possible that you are statin intolerant and should stay away from them. But don’t quit “cold turkey.” That can cause statin rebound, which is very dangerous and sometimes fatal for people who have already had a coronary event. By the way, there is active debate among scientists as to whether or not statins should ever be prescribed, given their interference with the mevalonate pathway, except for familial hypercholesterolemia and certain other very specific situations. Many cardiologists are hung up on the statin hype and they have not had the time (or the research background which I have) to find out what statins actually are and do. Statins are amazing and useful drugs, but they are not candy.There are reports to the FDA of thousands of deaths over the years from statins. And do not fret over your cholesterol level;take up to 3600 mg of fish oil daily and 400-1200mg daiy of CoQ10 daily and enjoy the rest of your life. Remember, doctors don’t know everything and this is your health, not theirs, that is at issue here. Good luck!

REPLY

I am in my 10 month since my heart attack and the start of my meds !
I am curently taking Plavix/effient,lipotor,lopressor and lisinpril. I have been lucky to have no side affects as of now,

REPLY

I would check your triglyceride/hdl ratio. Some scientists are saying that is more indicative of heart attack risk than LDL My total cholesterol is 332, my LDL is 254, HDL 70, Triglycerides:64 and VLDL:8
There are some scientists who think the size of the cholesterol is more indicative of risk than LDL I had my cholesterol size measured (paid privately for the blood test) and was told they were the large, fluffy kind that don’t stick to the arterial walls.
I’ve since read that dividing triglycerides by HDL will give an indication of the type/size of your cholesterol molecules.
64/70= .91 According to what I’ve read, 1or lower is a great number-indicating low risk.
One last thing: I paid about $300. Out of pocket for a Cardiac Calcium test (calcium is a big culprit in clogging arteries and Vitamin K (as MK7) helps escort calcium out of the blood into the bones. My cardiac vessels were clear. At the same time, I had the carotid arteries Doppler ultrasound-clear
This has given me the courage to stay off statins.
I suggest you do the math, pay for the test, take a quality fish oil, and make sure you’re getting vitamins D,K and A.
Check out the Westin Price Association. Eat grass-fed and finished beef
And live your life!

REPLY
Please sign in or register to post a reply.
  Request Appointment